Alert archive / Missouri / Tornado Warnings in 2009

Tornado Warning 29, NWS Springfield, MO

May 8, 2009Crawford County, Kansas; Barton County, Vernon County, Missouri

NWS Springfield, MO issued this tornado warning at May 8, 2009, 7:08 AM CDT for Crawford County, Kansas; Barton County, Vernon County, Missouri. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 7:08 AM CDT (12:08 UTC)
Expired
May 8, 2009, 7:45 AM CDT
In force
37 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Crawford County, KS, Barton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 7:10 AM CDTTSTM WND DMG2 Ene Liberal, MOMETAL WRAPPED AROUND TREES. TREES SNAPPED OFF 10 FEET ABOVE GROUND. BARN DESTROYED.
May 8, 7:34 AM CDTTSTM WND DMGLiberal, MONUMEROUS TREE DAMAGE AND TREES DOWN FROM LIBERAL TO LAMAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 4:55 AM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3210 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
2.3
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 081208
TORSGF
KSC037-MOC011-217-081245-
/O.NEW.KSGF.TO.W.0029.090508T1208Z-090508T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  NORTHERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  SOUTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 745 AM CDT.

* AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR MULBERRY...OR NEAR ARMA...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  LIBERAL BY 715 AM CDT.
  VERDELLA BY 725 AM CDT.
  SHELDON BY 740 AM CDT.

THE TOWNS OF OSKALOOSA...HANNON...BRONAUGH...IRWIN AND MILO ARE ALSO 
IN THE PATH OF THIS TORNADIC STORM.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3781 9425 3761 9414 3737 9469 3760 9477
TIME...MOT...LOC 1208Z 246DEG 31KT 3756 9461

$$

TERRY
3 follow-up statements
000 
WWUS53 KSGF 081219
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 AM CDT FRI MAY 8 2009

KSC037-081229-
/O.CAN.KSGF.TO.W.0029.000000T0000Z-090508T1245Z/
CRAWFORD KS-
719 AM CDT FRI MAY 8 2009

...THE TORNADO WARNING FOR EASTERN CRAWFORD COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3750 9456 3765 9462 3781 9425 3761 9414
TIME...MOT...LOC 1219Z 246DEG 31KT 3760 9450

$$

MOC011-217-081245-
/O.CON.KSGF.TO.W.0029.000000T0000Z-090508T1245Z/
BARTON MO-VERNON MO-
719 AM CDT FRI MAY 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTHERN
BARTON AND SOUTHEASTERN VERNON COUNTIES...

AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR HANNON...OR NEAR VERDELLA...MOVING NORTHEAST
AT 35 MPH.

THIS TORNADO WILL BE NEAR...
  VERDELLA BY 725 AM CDT.
  SHELDON BY 740 AM CDT.

THE TOWNS OF BRONAUGH...IRWIN AND MILO ARE IN THE PATH OF THIS
TORNADO.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3750 9456 3765 9462 3781 9425 3761 9414
TIME...MOT...LOC 1219Z 246DEG 31KT 3760 9450

$$

TERRY
000 
WWUS53 KSGF 081229
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 AM CDT FRI MAY 8 2009

MOC011-217-081245-
/O.CON.KSGF.TO.W.0029.000000T0000Z-090508T1245Z/
BARTON MO-VERNON MO-
729 AM CDT FRI MAY 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR NORTHERN
BARTON AND SOUTH CENTRAL VERNON COUNTIES...

AT 729 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR VERDELLA...MOVING NORTHEAST AT 35 MPH.

THIS TORNADO WILL BE NEAR...
  SHELDON BY 740 AM CDT.

THE TOWNS OF IRWIN AND MILO ARE IN THE PATH OF THIS TORNADO.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3752 9449 3767 9456 3781 9425 3761 9414
TIME...MOT...LOC 1229Z 246DEG 31KT 3763 9440

$$

TERRY
000 
WWUS53 KSGF 081240
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 AM CDT FRI MAY 8 2009

MOC011-217-081250-
/O.EXP.KSGF.TO.W.0029.000000T0000Z-090508T1245Z/
BARTON MO-VERNON MO-
740 AM CDT FRI MAY 8 2009

...THE TORNADO WARNING FOR NORTHERN BARTON AND SOUTH CENTRAL VERNON
COUNTIES EXPIRES AT 745 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3752 9449 3767 9456 3781 9425 3761 9414
TIME...MOT...LOC 1240Z 246DEG 31KT 3767 9429

$$

TERRY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 8, 6:55 AM CDT, 13 minutes earlier.

Area forecast discussion, May 8, 6:55 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT FRI MAY 8 2009

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THE MCS ENTERING THE WESTERN CWA HAS NOW BECOME FORWARD
PROPAGATING WITH ITS FORWARD MOTION APPROACHING OR EXCEEDING 70
MPH. SEVERAL REPORTS OF 70 TO 80 MPH WINDS HAVE BEEN RECEIVED FROM
SOUTHEAST KANSAS. SEE NO REASON FOR THIS TREND NOT TO CONTINUE AS
THIS LINE BLASTS THROUGH SOUTHWEST MISSOURI GIVEN LATEST SHORT
TERM GUIDANCE. THE ATMOSPHERE CONTINUES TO SUPPORT THE POTENTIAL
FOR MESOVORTICES AND PERHAPS BRIEF TORNADOES AS PLENTY OF AMBIENT
AND STORM SCALE VERTICAL VORTICITY SOURCES ARE PRESENT. HAIL WILL
ALSO BE A CONTINUED THREAT GIVEN THE AMOUNT OF INSTABILITY AND
SHEAR PRESENT. EXTREME RAINFALL RATES...IN SOME CASES EXCEEDING
THREE INCHES PER HOUR...WILL ALSO POSE A SIGNIFICANT FLASH FLOOD
THREAT.

SCHAUMANN

&&

.DISCUSSION...

MAIN FORECAST CONCERN IS THE SEVERE MESOSCALE CONVECTIVE SYSTEM
THAT WILL IMPACT THE REGION THIS MORNING.

REGIONAL RADAR IMAGERY INDICATES THAT THIS MCS IS IN ITS BEGINNING
STAGES ACROSS CENTRAL KANSAS. LATEST OBJECTIVE ANALYSIS AND SHORT
TERM GUIDANCE DATA INDICATE AN ENVIRONMENT VERY FAVORABLE FOR A
FORWARD PROPAGATING MCS. THIS SHOULD FAVOR THESE STORMS
ACCELERATING TO THE EAST SOUTHEAST INTO SOUTHEAST KANSAS AND
EXTREME SOUTHWEST MISSOURI SHORTLY BEFORE SUNRISE. THESE STORMS
WILL BE PROLIFIC WIND PRODUCERS...WITH 70 MPH WIND GUSTS EASILY
ATTAINABLE. ENOUGH INSTABILITY AND SHEAR ALSO EXIST FOR SOME LARGE
HAIL. THE ENVIRONMENT WILL ALSO BE SOMEWHAT FAVORABLE FOR
MESOVORTICES AND POSSIBLE TORNADOES. CURRENT THINKING IS THAT THIS
MCS WILL RACE ACROSS SOUTHERN MISSOURI...POSSIBLY CLEARING THE
FORECAST AREA BY 18Z. ONE GOOD THING ABOUT THIS TYPE OF MCS IS
THAT THE HEAVIEST RAINFALL WILL NOT LAST ALL THAT LONG. THE BAD
NEWS IS THAT RAINFALL RATES WITH THE LINE WILL BE RATHER INTENSE.
WILL THEREFORE LEAVE THE FLASH FLOOD WATCH INTACT. NOT SURE HOW
MUCH WE WILL WARM UP THIS AFTERNOON WITH THE WAKE PRECIPITATION
AND CLOUD COVER...BUT SOME BREAKS OUT WEST MAY ALLOW SOME
AFTERNOON WARMING.

WE MAY SEE A LEFT OVER SHOWER OR STORM TONIGHT ACROSS SOUTHERN
MISSOURI...BUT A PASSING COLD FRONT SHOULD TEND TO SHIFT MOST IF
NOT ALL ACTIVITY INTO ARKANSAS. CANNOT RULE OUT A SHOWER OR
PERHAPS AN ISOLATED THUNDERSTORM SATURDAY OVER SOUTHERN
MISSOURI...BUT THINK MOST AREAS WILL BE DRY. WE MAY SEE A SLIGHTLY
BETTER SHOT AT SHOWER ACTIVITY ON SUNDAY AS UPPER LEVEL ENERGY
TRAVERSES THE AREA. NOT LOOKING AT MUCH INSTABILITY...SO THINK
LIGHT SHOWERS WILL BE ABOUT ALL WE CAN MUSTER. MAINLY DRY WEATHER
AND SEASONABLE TEMPERATURES ARE EXPECTED TO START NEXT WORK WEEK
BEFORE SHOWER AND THUNDERSTORM CHANCES INCREASE AGAIN BY MIDWEEK.

SCHAUMANN

&&

.AVIATION...

A SEVERE COMPLEX OF THUNDERSTORMS IS CURRENTLY APPROACHING
SOUTHWEST MISSOURI AND WILL PASS THROUGH KJLN AND KSGF BETWEEN 13
AND 16Z. IFR AND BRIEF LIFR CONDITIONS CAN BE EXPECTED WITH THE
STORMS. VERY STRONG WINDS WILL ALSO ACCOMPANY THE STORMS WITH
GUSTS OVER 40 KNOTS POSSIBLE. ONCE THE MAIN LINE PASSES...RAIN AND
THUNDERSTORMS WILL LAST A FEW MORE HOURS. EXPECT MVFR AND
OCCASIONAL IFR CONDITIONS WITH THIS ACTIVITY. FLIGHT CONDITIONS
WILL IMPROVE LATER THIS AFTERNOON. WE MAY SEE A STRATUS DECK
DEVELOP THIS EVENING BEHIND A PASSING COLD FRONT...BUT CONFIDENCE
IS TOO LOW TO GO WITH IFR CEILINGS AT THIS TIME.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ077-079>083-
     088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ097-101.

&&
Hazardous weather outlook, May 8, 4:35 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT FRI MAY 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
435 AM CDT FRI MAY 8 2009

...SEVERE THUNDERSTORMS EXPECTED THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  DAMAGING STRAIGHT LINE WIND GUSTS TO 70 MPH.
  HAIL TO THE SIZE OF GOLF BALLS.
  ISOLATED TORNADOES.
  HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 A SQUALL LINE OF THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHEAST
 KANSAS AND WESTERN MISSOURI AFTER 530 AM. THIS LINE WILL
 CONTINUE TO ACCELERATE EASTWARD INTO THE MISSOURI OZARKS...
 REACHING THE HIGHWAY 65 CORRIDOR AFTER 700 AM AND THE HIGHWAY 63
 CORRIDOR AFTER 830 AM.

  DISCUSSION:

 AN INTENSE...SQUALL LINE OF THUNDERSTORMS WILL CONTINUE TO
 RAPIDLY DEVELOP ACROSS CENTRAL KANSAS THROUGH THE EARLY MORNING
 HOURS. THE ATMOSPHERE AHEAD OF THIS LINE WILL REMAIN VERY MOIST
 AND UNSTABLE. WITH STRONG WIND SHEAR ASSOCIATED WITH THIS
 SYSTEM...THIS LINE OF STORMS WILL MOVE RAPIDLY EAST
 SOUTHEASTWARD THROUGH CENTRAL AND EASTERN KANSAS AND INTO WESTERN
 PORTIONS OF THE OUTLOOK AREA PRIOR TO SUNRISE.

 SEVERE WEATHER IS LIKELY WITH THIS LINE OF STORMS AS IT MOVES
 THROUGH EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS BETWEEN
 500 AM AND 1000 AM. INTENSE STRAIGHT LINE WIND GUSTS TO 70 MPH
 CAN BE EXPECTED ALONG WITH HAIL TO THE SIZE OF GOLF BALLS. GIVEN
 STRONG LOW LEVEL WIND SHEAR...ISOLATED TORNADOES EMBEDDED WITHIN
 THE SQUALL LINE ARE POSSIBLE.

 WHILE THIS LINE OF STORMS WILL MOVE QUICKLY ACROSS THE AREA THIS
 MORNING...HIGH RAINFALL RATES ARE EXPECTED DUE TO THE VERY MOIST
 ATMOSPHERE IN PLACE ACROSS THE REGION. RAINFALL RATES IN EXCESS
 OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH WILL LEAD
 TO LOCALIZED FLASH FLOODING OF LOW LYING AREAS AND LOW WATER
 CROSSINGS.

 THUNDERSTORMS MAY LINGER NEAR THE ARKANSAS BORDER THIS AFTERNOON
 AND EVENING...HOWEVER THE OVERALL THREAT FOR SEVERE WEATHER AND
 HEAVY RAINFALL IS EXPECTED TO DECREASE BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY THROUGH
 THURSDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE OUTLOOK AREA THIS
 MORNING BEGINNING AT 530 AM ACROSS EXTREME SOUTHEAST KANSAS AND
 WESTERN MISSOURI AND AFTER 700 AM FOR AREAS NEAR THE HIGHWAY 65
 CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN/SCHAUMANN

In the hours before

Local storm report, May 8, 6:27 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             STOVER                  38.44N  92.99W
05/08/2009  E1.75 INCH       MORGAN             MO   LAW ENFORCEMENT

&&

KARDELL
Local storm report, May 8, 6:34 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0633 AM     TSTM WND GST     GRAVOIS MILLS           38.31N  92.83W
05/08/2009  E50 MPH          MORGAN             MO   PUBLIC

            ONE INCH OF RAIN IN LAST 15 MINUTES

&&

RUNNELS
Local storm report, May 8, 7:02 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0653 AM     TSTM WND GST     2 NE FAULKNER           37.12N  95.00W
05/08/2009  E70 MPH          CHEROKEE           KS   EMERGENCY MNGR

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 5:49 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford56 min
May 8, 6:16 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford59 min
May 8, 6:41 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford64 min
May 8, 6:45 AM CDTFlash Flood WarningSGFBourbon, Cherokee, Crawford6 hr
May 8, 7:03 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford57 min
May 8, 7:35 AM CDTHigh Wind WarningSGFBourbon, Cherokee, Crawford4 hr
May 8, 9:05 AM CDTRiver Flood WarningSGFBourbon37 hr
May 8, 9:05 AM CDTRiver Flood WarningSGFBourbon36 hr
May 8, 12:57 PM CDTAreal Flood WarningSGFBourbon, Cherokee, Crawford24 hr
May 7, 10:33 PM CDTSevere Thunderstorm WarningSGFMorgan57 min
May 7, 11:50 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps55 min
May 8, 5:31 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan44 min
May 8, 5:52 AM CDTSevere Thunderstorm WarningSGFMorgan53 min
May 8, 6:14 AM CDTSevere Thunderstorm WarningSGFMaries, Miller61 min
May 8, 6:27 AM CDTSevere Thunderstorm WarningSGFSt. Clair63 min
May 8, 6:31 AM CDTSevere Thunderstorm WarningSGFMiller59 min
May 8, 6:37 AM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
May 8, 6:54 AM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Greene, Hickory and 3 more66 min
May 8, 7:08 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede67 min
May 8, 7:20 AM CDTTornado WarningSGFBarton, Dade, Jasper24 min
May 8, 7:23 AM CDTSevere Thunderstorm WarningSGFCamden, Morgan67 min
May 8, 7:47 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 3 more58 min
May 8, 7:51 AM CDTSevere Thunderstorm WarningSGFMaries, Miller, Pulaski54 min
May 8, 7:52 AM CDTFlash Flood WarningSGFBarry, Camden, Dade, Dallas, Greene, Jasper and 4 more6 hr
May 8, 7:55 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon65 min
May 8, 7:58 AM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Hickory, Polk and 2 more62 min
May 8, 8:04 AM CDTTornado WarningSGFGreene47 min
May 8, 8:14 AM CDTSevere Thunderstorm WarningSGFMaries, Miller61 min
May 8, 8:14 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Howell, Laclede, Ozark, Taney and 3 more61 min
May 8, 8:22 AM CDTTornado WarningSGFChristian29 min
May 8, 8:24 AM CDTTornado WarningSGFTaney28 min
May 8, 8:32 AM CDTTornado WarningSGFDouglas43 min
May 8, 8:33 AM CDTTornado WarningSGFWebster42 min
May 8, 8:33 AM CDTTornado WarningSGFPolk27 min
May 8, 8:39 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Morgan66 min
May 8, 8:39 AM CDTTornado WarningSGFDouglas42 min
May 8, 8:43 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski47 min
May 8, 8:45 AM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster60 min
May 8, 8:46 AM CDTTornado WarningSGFWebster44 min
May 8, 8:55 AM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more65 min
May 8, 8:57 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede, Maries, Miller and 4 more63 min
May 8, 8:58 AM CDTTornado WarningSGFCamden, Dallas, Laclede62 min
May 8, 9:02 AM CDTFlash Flood WarningSGFDent, Laclede, Maries, Phelps, Pulaski, Texas and 2 more5 hr
May 8, 9:05 AM CDTRiver Flood WarningSGFVernon5 days
May 8, 9:05 AM CDTRiver Flood WarningSGFVernon5 days
May 8, 9:05 AM CDTRiver Flood WarningSGFCedar60 hr
May 8, 9:05 AM CDTTornado WarningSGFWright40 min
May 8, 9:10 AM CDTTornado WarningSGFDouglas, Howell, Ozark, Texas65 min
May 8, 9:11 AM CDTTornado WarningSGFLaclede49 min
May 8, 9:18 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Laclede, Ozark, Taney, Texas and 2 more57 min
May 8, 9:33 AM CDTTornado WarningSGFTexas42 min
May 8, 9:38 AM CDTTornado WarningSGFLaclede, Phelps, Pulaski, Texas52 min
May 8, 9:40 AM CDTTornado WarningSGFOregon, Shannon50 min
May 8, 9:56 AM CDTSevere Thunderstorm WarningSGFCamden, Dent, Howell, Maries, Miller, Oregon and 4 more64 min
May 8, 10:02 AM CDTTornado WarningSGFDent43 min
May 8, 10:42 AM CDTTornado WarningSGFDent21 min
May 8, 12:00 PM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Shannon6 hr
May 8, 12:16 PM CDTRiver Flood WarningSGFPulaski20 hr
May 8, 6:00 PM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Shannon18 hr

Nearby

Tornado Warnings in Missouri, 2009Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.